Alert archive / Iowa / River Flood Warnings in 2013

River Flood Warning 31, NWS Sioux Falls, SD

June 16, 2013Buena Vista County, Clay County, Iowa

NWS Sioux Falls, SD issued this river flood warning at Jun 16, 2013, 11:30 PM CDT for Buena Vista County, Clay County, Iowa. It was in force for 44 hr.

The area

The outline as issued.

The facts

Issued
Jun 16, 2013, 11:30 PM CDT (04:30 UTC)
Expired
Jun 18, 2013, 7:00 PM CDT
In force
44 hr
Issued by
NWS Sioux Falls, SD
Area
Storm-based polygon
Flood severity
Minor

Counties Buena Vista County, IA, Clay County, IA

The radar

The Sioux Falls radar (KFSD), 143 km from the middle of the area, began a volume at 04:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little Sioux River at Linn Grove (LNNI4).

Action stage
14 ft
Minor stage
16.5 ft
Moderate stage
20 ft
Major stage
22.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06605850, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

073 
WGUS43 KFSD 170430
FLWFSD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1130 PM CDT SUN JUN 16 2013

...THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN IOWA...

  LITTLE SIOUX RIVER AT LINN GROVE 
   
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
TONIGHT. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST 
FORECASTS. 
 
THE RECENT RAIN WHICH OCCURRED SATURDAY MORNING HAS SPIKED UP THE
LITTLE SIOUX RIVER NEAR LINN GROVE TO AT FLOOD STAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS.  THE WATER 
DEPTH AND ROAD CONDITION MAY BE UNSAFE.

ADDITIONAL INFORMATION IS AVAILABLE AT 
 
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=FSD

STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.

THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING. 

&&

IAC021-041-180830-
/O.NEW.KFSD.FL.W.0031.130617T0430Z-130619T0000Z/
/LNNI4.1.ER.130617T0205Z.130617T1200Z.130618T0000Z.NO/
1130 PM CDT SUN JUN 16 2013

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE LITTLE SIOUX RIVER AT LINN GROVE.
* UNTIL TUESDAY EVENING.
* AT 11PM SUNDAY THE STAGE WAS 18.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET.
* AT STAGES NEAR 18.5 FEET...THE CITY PARK IN SIOUX RAPIDS IS 
FLOODED. 

&&
 
LAT...LON 4302 9510 4299 9503 4287 9512 4288 9536
          4296 9543 4293 9520

$$

&& 
LOCATION FLOOD  LATEST OBSERVED  MAXIMUM FORECAST  RECENT OBSERVED
         STAGE  STAGE  TIME      STAGE   TIME      CREST  TIME

LITTLE SIOUX RIVER
LNNI4    18.0   18.02  SUN 11 PM  18.1  MON 7 AM
4 follow-up statements
347 
WGUS83 KFSD 171525
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1025 AM CDT MON JUN 17 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN IOWA...
  LITTLE SIOUX RIVER AT LINN GROVE
   
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
TONIGHT. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST 
FORECASTS. 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS.  THE WATER 
DEPTH AND ROAD CONDITION MAY BE UNSAFE.

ADDITIONAL INFORMATION IS AVAILABLE AT 
 
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=FSD

STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.

THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING. 

&&

IAC021-041-181925-
/O.CON.KFSD.FL.W.0031.000000T0000Z-130619T0000Z/
/LNNI4.1.ER.130617T0205Z.130617T1500Z.130618T0000Z.NO/
1025 AM CDT MON JUN 17 2013

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE SIOUX RIVER AT LINN GROVE.
* UNTIL TUESDAY EVENING.
* AT 10AM MONDAY THE STAGE WAS 18.1 FEET.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...THE RIVER WILL SLOWLY FALL TO BELOW FLOOD STAGE BY 
  LATE MONDAY AFTERNOON JUNE 17.
* AT STAGES NEAR 18.5 FEET...THE CITY PARK IN SIOUX RAPIDS IS 
FLOODED. 

&&
 
LAT...LON 4302 9510 4299 9503 4287 9512 4288 9536
          4296 9543 4293 9520

$$

&& 
LOCATION FLOOD  LATEST OBSERVED  MAXIMUM FORECAST  
         STAGE  STAGE  TIME      STAGE  TIME       

LITTLE SIOUX RIVER
LNNI4    18.0   18.10 MON 10 AM   18.10  MON 1 PM
614 
WGUS83 KFSD 180128
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
828 PM CDT MON JUN 17 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN IOWA...

  LITTLE SIOUX RIVER AT LINN GROVE 
   
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
TONIGHT. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST 
FORECASTS. 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS.  THE WATER 
DEPTH AND ROAD CONDITION MAY BE UNSAFE.

ADDITIONAL INFORMATION IS AVAILABLE AT 
 
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=FSD

STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.

THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING. 

&&

IAC021-041-190528-
/O.EXT.KFSD.FL.W.0031.000000T0000Z-130619T1200Z/
/LNNI4.1.ER.130617T0205Z.130617T1500Z.130618T1200Z.NO/
828 PM CDT MON JUN 17 2013

...FLOOD WARNING EXTENDED UNTIL 7 AM WEDNESDAY... 
THE FLOOD WARNING CONTINUES FOR
  THE LITTLE SIOUX RIVER AT LINN GROVE.
* UNTIL WEDNESDAY MORNING.
* AT 8PM MONDAY THE STAGE WAS 18.1 FEET.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  TUESDAY AFTERNOON JUNE 18.
* AT STAGES NEAR 18.5 FEET...THE CITY PARK IN SIOUX RAPIDS IS 
FLOODED. 

&&
 
LAT...LON 4302 9510 4299 9503 4287 9512 4288 9536
          4296 9543 4293 9520

$$

&& 
LOCATION FLOOD  LATEST OBSERVED  MAXIMUM FORECAST  RECENT OBSERVED
         STAGE  STAGE  TIME      STAGE  TIME       CREST TIME

LITTLE SIOUX RIVER
LNNI4    18.0   18.1  MON 8 PM    18.1  TUE 1 AM    18.5  THU JUN 13
483 
WGUS83 KFSD 181357
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
857 AM CDT TUE JUN 18 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN IOWA...

  LITTLE SIOUX RIVER AT LINN GROVE 
   
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
TONIGHT. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST 
FORECASTS. 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS.  THE WATER 
DEPTH AND ROAD CONDITION MAY BE UNSAFE.

ADDITIONAL INFORMATION IS AVAILABLE AT 
 
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=FSD

STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.

THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING. 

&&

IAC021-041-191631-
/O.EXT.KFSD.FL.W.0031.000000T0000Z-130619T1631Z/
/LNNI4.1.ER.130617T0205Z.130618T0400Z.130618T1631Z.NO/
857 AM CDT TUE JUN 18 2013

...FLOOD WARNING EXTENDED UNTIL 12 PM WEDNESDAY... 
THE FLOOD WARNING CONTINUES FOR
  THE LITTLE SIOUX RIVER AT LINN GROVE.
* UNTIL WEDNESDAY MORNING.
* AT 08AM TUESDAY THE STAGE WAS 18.1 FEET.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  TUESDAY JUNE 18.
* AT STAGES NEAR 18.5 FEET...THE CITY PARK IN SIOUX RAPIDS IS 
FLOODED. 

&&
 
LAT...LON 4302 9510 4299 9503 4287 9512 4288 9536
          4296 9543 4293 9520

$$

&& 
LOCATION FLOOD  LATEST OBSERVED  MAXIMUM FORECAST 
         STAGE  STAGE  TIME      STAGE  TIME      

LITTLE SIOUX RIVER
LNNI4    18.0   18.06 TUE 8 AM    18.0  TUE 1 PM
865 
WGUS83 KFSD 181359
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
859 AM CDT TUE JUN 18 2013

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN IOWA...

  LITTLE SIOUX RIVER AT LINN GROVE 
   
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
TONIGHT. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST 
FORECASTS. 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS.  THE WATER 
DEPTH AND ROAD CONDITION MAY BE UNSAFE.

ADDITIONAL INFORMATION IS AVAILABLE AT 
 
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=FSD

STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.

THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING. 

&&

IAC021-041-181429-
/O.CAN.KFSD.FL.W.0031.000000T0000Z-130619T1400Z/
/LNNI4.1.ER.130617T0205Z.130618T0400Z.130618T1400Z.NO/
859 AM CDT TUE JUN 18 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE LITTLE SIOUX RIVER AT LINN GROVE.
* AT 08AM TUESDAY THE STAGE WAS 18.0 FEET.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL.
* AT STAGES NEAR 18.5 FEET...THE CITY PARK IN SIOUX RAPIDS IS 
  FLOODED. 

&&
 
LAT...LON 4302 9510 4299 9503 4287 9512 4288 9536
          4296 9543 4293 9520

$$

&& 
LOCATION FLOOD  LATEST OBSERVED  MAXIMUM FORECAST  RECENT OBSERVED
         STAGE  STAGE  TIME      STAGE  TIME       CREST TIME

LITTLE SIOUX RIVER
LNNI4    18.0   18.02 TUE 8 AM    18.0  TUE 1 PM    18.5  THU JUN 13

MG

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at Jun 16, 10:45 PM CDT, 45 minutes earlier.

Area forecast discussion, Jun 16, 10:45 PM CDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1045 PM CDT SUN JUN 16 2013

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 347 PM CDT SUN JUN 16 2013
OVERALL THE EVENING SHOULD PROVE TO BE FAIRLY QUIET AS MOST OF THE
INSTABILITY REMAINS LOCKED UP TO THE SOUTHWEST OF THE CWA. THE
ONGOING CLUSTER OF OCCASIONALLY SEVERE UPDRAFTS IN WESTERN SOUTH
DAKOTA HAS TOSSED A FAIRLY THICK BLANKET OF CIRRUS AND MID LEVEL
CLOUDINESS OVER THE AREA. A MARGINAL AMOUNT OF INSTABILITY EXISTS IN
THE FAR NORTHERN CWA...MAINLY NORTH OF THE CWA...BUT JUST ENOUGH
THAT A SMALL POP IS STILL NEEDED THROUGH THE EVENING. ALSO SOME
SHOWERS WILL BE POSSIBLE IN THE SOUTH AS THE BLOW OFF FROM THE
THUNDERSTORMS TO THE WEST SHOULD PERSIST THROUGH THE EVENING. LOW
AND MID LEVEL MOISTURE CONVERGENCE PRETTY WEAK TO SUSPECT ANY NEW
UPDRAFTS THAT DEVELOP WILL CONTINUE TO REMAIN SOUTHWEST OF THE CWA
AND STORM MOTION SHOULD TAKE THESE STORMS AWAY FROM THE CWA.

OTHERWISE...A WEAK BOUNDARY WILL SETTLE SOUTH TONIGHT WHICH WILL
KEEP WINDS SLIGHTLY MIXED THROUGH THE NIGHT. THIS SHOULD BRING
WARMER READINGS IN THE MORNING AND WILL AIM FOR MID 50S AROUND HURON
TO THE LOWER 60S IN NORTHWEST IOWA. WITH THE SLIGHT COOLER AIR IN
PLACE ON MONDAY TEMPERATURES WILL BE A BIT LOWER BUT STILL WARM.
UNDER A MOSTLY SUNNY SKY HIGHS WILL RANGE FROM THE MID 70S TO LOWER
80S.

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 347 PM CDT SUN JUN 16 2013

VERY PLEASANT CONDITIONS EXPECTED MONDAY NIGHT INTO TUESDAY AS HIGH
PRESSURE DOMINATES ACROSS THE REGION.  WITH LOW DEW POINTS AND LIGHT
WINDS...HAVE SIDED CLOSER TO COOLER GUIDANCE VALUES MONDAY NIGHT.
DEW POINTS START TO CREEP UP TUESDAY INTO WEDNESDAY AS RETURN FLOW
GRADUALLY INCREASES AND GULF OPENS UP.  OUTSIDE CHANCE OF AN
ELEVATED SHOWER OR THUNDERSTORM WORKING INTO SOUTH CENTRAL SOUTH
DAKOTA WEDNESDAY MORNING HOWEVER ANY ACTIVITY SHOULD REMAIN MAINLY
WEST OF THE JAMES RIVER VALLEY.  CONVECTION CHANCES INCREASE
WEDNESDAY NIGHT AND BEYOND WITH DIRTY ZONAL FLOW RESULTING IN
PERIODIC CHANCES FOR SHOWERS AND THUNDERSTORMS.  BEST CONVECTIVE
CHANCES APPEAR TO BE IN THE OVERNIGHT PERIODS BOTH FRIDAY NIGHT AND
SATURDAY NIGHT.  FRIDAY NIGHT THE FOCUS APPEARS TO BE NORTH AND
SATURDAY NIGHT THE FOCUS APPEARS TO BE FURTHER SOUTH AS COLD FRONT
GRADUALLY WORKS SOUTH.  BOUNDARY MOVEMENT APPEARS TO BE QUITE
WEAK....AND MAINLY DRIVEN BY CONVECTION.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT)
ISSUED AT 1045 PM CDT SUN JUN 16 2013

VFR CONDITIONS ARE EXPECTED TO PREVAIL THROUGH THE TAF PERIOD. THE
EXCEPTION IS SOME PATCHY RADIATIONAL FOG THAT MAY DEVELOP AHEAD OF A
WEAK COLD FRONT ACROSS NORTHWEST IOWA LATE TONIGHT. MVFR VSBYS
ARE EXPECTED WITH ANY FOG THAT DOES DEVELOP...AND MAY AFFECT THE
KSUX TAF SITE. WINDS WILL TURN NW BEHIND THE FRONT FOR MONDAY.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.
&&

SHORT TERM...08
LONG TERM...
AVIATION...
Hazardous weather outlook, Jun 16, 8:07 PM CDT, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
807 PM CDT SUN JUN 16 2013

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-171200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
807 PM CDT SUN JUN 16 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS EVENING BUT THESE
STORMS ARE NOT EXPECTED TO BE SEVERE.

FLOODING...
THE LITTLE SIOUX RIVER AROUND LINN GROVE IOWA WILL REMAIN NEAR
BANKFUL THROUGH EARLY NEXT WEEK.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

Nearby

River Flood Warnings in Iowa, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.